MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0469-01
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after inserting the sensation 7 fr 34cc 35cc intra aortic balloon (iab) catheter showing unusual numbers on her balloon pump.Arterial pressure was reading 44/0 on the pump.However, the bedside monitor blood pressure was 110s/50s.Also the fiber optic would not calibrate with an iab optical sensor calibration expired message.Inner lumen were flushed every 4 hours for a couple of seconds.They were able to aspirate 3 cc of blood from the inner lumen.When inner lumen were flush the transducer set up, the blood in the transducer tubing would not flush.Then to change a new transducer set up.The line would still not flush.Getinge person explained if the inner lumen would not flush and the fiber no showing accurate numbers, they would need to use an alternate arterial source.Customer transduced the radial arterial line.Having numbers of 139/131 after being zero-ed.Customer confirmed the balloon pump had ¿normal¿ numbers.She stated the iabp was reading 113/58 with map of 64 and augmentation of 95.And arterial line on the monitor was now reading 113/52 with a map of 67.This led to conclusion that possibly the iab tip may have been up against the aortic wall.It was suggested to get an x-ray for the placement of the radiopaque tip between the 2nd and 3rd intercostal space.No patient harm or injury reported.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint reference no.(b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, d8, d9, g1, g3, g6, g7, h2, h3, h6 ( component code, investigation findings , investigation conclusion, type of investigation), h11.Corrected fields: b5, d7a, the iab was returned with the membrane completely unfolded and blood on the exterior of the catheter and between the catheter and the sheath.The returned sheath was over the catheter but it was not a maquet product.The pressure tubing was also returned.Two kinks were observed on the catheter tubing and inner lumen near the y-fitting approximately 72.1cm and 76.2cm from iab tip.A sensor output test was performed and the sensor was found to be within specification.The reported event cannot be confirmed by the evaluation.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
It was reported that after inserting the sensation 7 fr 34cc intra aortic balloon(iab) catheter showing unusual numbers on her balloon pump.Arterial pressure was reading 44/0 on the pump, however, the bedside monitor blood pressure was 110s/50s.Also the fiber optic would not calibrate with an iab optical sensor calibration expired message.Inner lumen were flushed every 4 hours for a couple of seconds.They were able to aspirate 3 cc of blood from the inner lumen.When inner lumen were flush the transducer set up, the blood in the transducer tubing would not flush.Then to change a new transducer set up.The line would still not flush.Getinge person explained if the inner lumen would not flush and the fiber no showing accurate numbers, they would need to use an alternate arterial source.Customer transduced the radial arterial line.Having numbers of 139/131 after being zeroed.Customer confirmed the balloon pump had ¿normal¿ numbers.She stated the iabp was reading 113/58 with map of 64 and augmentation of 95.And arterial line on the monitor was now reading 113/52 with a map of 67.This led to conclusion that possibly the iab tip may have been up against the aortic wall.It was suggested to get an x-ray for the placement of the radiopaque tip between the 2nd and 3rd intercostal space.No patient harm or injury reported.

Brand Name
SENSATION 7FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer Contact
ewelina chorlowska
1300 macarthur blvd
mahwah, NJ 07430
MDR Report Key22662904
Report Number2248146-2025-0000433
Device Sequence Number7626218
Product Code DSP
UDI-Device Identifier10607567106755
UDI-Public(01)10607567106755(10)3000445591(17)280117(11)250117
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0469-01
Device Catalogue Number0684-00-0469-01
Device Lot Number3000445591
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IABP PUMP (CS300).
Patient Age65 YR
Patient SexMale
Patient Weight76 KG